Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

What are the main birth control side effects???

what are side effects in birth conntrol pills for a 16 year old? and i mean side effect that really happen. Is it true you gain weight?

7 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Hi Friend,

    This is one article i found on the net. Hope it helps to answer your question.

    The Pill: Side Effects & Current Issues

    Birth-control pills have been used by over 150 million women world-wide. Much attention has been focused on comparing benefits and risks of birth-control pills.

    The benefits of taking the birth-control pill, aside from its almost l00% effectiveness in preventing pregnancy, are: less menstrual flow and cramping, lower risk of infection of the uterus and ovaries, a decreased chance of developing ovarian cysts and non-cancerous breast cysts and tumors, less ovarian cancer and uterine cancer, less rheumatoid arthritis, and it may improve acne.

    About 40% of women who take birth-control pills will have side effects of one kind or another during the first three months of use. The vast majority of women have only minor, transient side effects. Some of these side effects are: light bleeding between menstrual periods, skipped periods, nausea, weight change, bloating, increase in vaginal infections. Although it is difficult to predict whether a woman will develop one of these minor problems, a problem can often be eliminated by changing to a different birth-control pill. A spotty darkening of the skin on the face may appear and may be permanent.

    The most serious side effect associated with the birth-control pill is a greater chance of blood clots, stroke and heart attack. These problems occur in only a small number of women who take the pill. Women who have the most risk of developing these problems are women who smoke, are over thirty-five and women with other health problems such as diabetes, high blood pressure, heart or vascular disease or blood cholesterol and triglyceride abnormalities. Other serious side effects are worsening of migraine headaches, gall bladder disease, increase in blood pressure and an extremely rare liver tumor. Some birth-control pills may cause changes in the levels of fatty substances in the blood. The long-term consequences of these changes are not known. Regular check-ups are important for early detection of these problems.

    A good acronym for remembering danger signs is ACHES:

    A -for severe abdominal pain

    C -for severe chest pain or shortness of breath

    H -for severe throbbing headache

    E -for eye problems, such as flashing lights or vision disturbance

    S -for severe leg pains

    Certain drugs for epilepsy and tuberculosis, as well as certain antibiotics can reduce the effectiveness of the birth-control pill. St. John's Wort has also been known to reduce the effectiveness of oral contraceptives. A woman taking birth-control pills should always ask her healthcare provider about any possible effect on birth-control pill effectiveness when another drug is prescribed so that she can use an additional backup method of birth-control.

    Taking birth-control pills does not seem to increase a woman's chances of developing cervical cancer or skin cancer. A few months after stopping birth-control pills, women who have taken pills become pregnant just as often as those who have not.

    Birth-control pills alone provide no protection against the transmission of AIDS or other sexually transmitted diseases. It is advisable to use condoms with the birth-control pill to help prevent these infections.

  • Toni
    Lv 5
    1 decade ago

    Yes you can gain a little weight, but trust me, it comes right off after a few months. Side effects, totally depends on your body and which pill-it's all chemistry. Ask your doctor Your doctor is the best reference for this. I had to try 5 kinds before I found the right one. Now I've been on ortho-tricyclen for over 10 years. But side effects affect different females differently.

  • 1 decade ago

    some people gain weight. i didn't. there are some symptoms you can have. i got an increase in migraines. also it can decrease your sex drive. that is probably the worst side effect. it happened to me and i stopped taking bc almost a year ago and my hormones still aren't back to normal.

  • Anonymous
    1 decade ago

    Hi Glam, A big YES on weight gain.Besides that,aren't you alittle young to be on birth control? You need to wait until you are at least 18 years old to become sexual active.You can catch all sorts of sexual diseases'.Thing about this before you have sex. Always have somekind of protection.No protection no sex.

    Clowmy

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    It depends on what pills you take. There are other forms of contraception than condoms and the pill. Ask your GP or at your local sexual health or family planning clinic.

  • jacky
    Lv 6
    1 decade ago

    weight gain 100% garantee

  • 1 decade ago

    pregnancy - they all fail at some time

Still have questions? Get your answers by asking now.